MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 7mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during a 14 atmospheres (atm) post-dilation inflation within an unknown implanted stent.As a result, a 7mm x 4cm non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat an iliac artery lesion with severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device maintained negative pressure during preparation.There were no difficulties delivering the powerflex pro balloon catheter within the implanted stent.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 7mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during a 14 atmospheres (atm) post-dilation inflation within an unknown implanted stent.As a result, a 7mm x 4cm non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat an iliac artery lesion with severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device maintained negative pressure during preparation.There were no difficulties delivering the powerflex pro balloon catheter within the implanted stent.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82258024 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The device ruptured during post-dilation of an implanted stent, stent struts can easily damage balloon material when attempting to cross inside the stent and/or upon inflation.Additionally, the vessel was noted to have severe calcification with tortuosity which can also contribute to the failure noted.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17550843
Report Number3007635982-2023-00262
Device Sequence Number17816367
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public(01)20705032059692(17)250930(10)82258024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue Number4400704S
Device Lot Number82258024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON CORDIS BALLOON
Patient SexUnknown